Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 65, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 3, 1995, 6:57 PM CDT for Harmon County, Oklahoma. It was in force for 48 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 1995, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 3, 1995, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harmon County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 040000
TOROKC
OKC057-040045-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
657 PM CDT SAT JUN 03 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
HARMON
INCLUDING THE FOLLOWING LOCATIONS
GOULD...HOLLIS...MADGE...MC KNIGHT...MC QUEEN AND VINSON
AT 657 PM CDT DOPPLER RADAR INDICATED A TORNADO 13 MILES WEST-SOUTHWEST
OF HOLLIS. AT 641 PM A TORNADO WAS SIGHTED 3 MILES NORTH OF CHILDRESS.
THE TORNADO WAS MOVING NORTHEAST AT 20 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
CHURCHILL
LAT...LON 3461 9967 3459 10000 3495 10000 3494 9973What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:25 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 3:25 PM CDT, 3 hours 32 minutes before
FPUS3 KOKC 032023
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT SAT JUN 3 1995
UPR LOW REMAINS OVR NERN UT WITH SVRL SHTWVS ROTATING TWD FA. ONE WV
MOVG NEWD THRU NM WITH ANOTHER ONECOMING INTO WRN AZ. SFC BNDRY ACRS
SCNTL OK WHICH WL LKLY FOCUS CNVCTV DVLPMNT. ANOTHER FEATURE OF INTEREST
IS CNVTV-INDUCED VORT MAX BTWN CDS AND LTS WHICH IS BARELY CRAWLING EWD
ALG BDNRY. EXPCT MAIN PCPN AREA OF INITIATE IN TX PNHDL AND MV INTO WRN
ZNS THIS EVENG. ALSO PSBL THAT CNVTN WL FORM E OF CNVTV VORT IN SCNTRL
ZNS...BUT THIS AREA HAS STGR CAP AND WONT GET AS MUCH SFC HEATING AS
FURTHER W. WL ISSUE FFA FOR MOST OF WRN OK...BUT AREA MAY NEED TO BE
EXTNDD FURTHER E IF CNVTN REMAINS ORGANIZED INTO CNTRL ZNS OR IF LCL
COOLING ALF WITH CNVCTV VORT MAX IS SUFFICIENT TO BREAK CAP. PDS OF TRW
EXPCTD THRU SHORT TERM WITH CHANCES TAPERING OFF IN THE EXTDD PD. ..04..
GAG 60/81/61/82 8464 PNC 65/82/65/82 4354 HBR 68/85/65/85 7464
SPS 69/88/68/89 6344 OKC 65/82/65/82 4354 DUA 70/86/70/84 3344
.OKC...FLASH FLOOD WATCH TNGT WRN OK ZNS 4>6..9>11..14>17..21>23..
33>38..44.
.TX...NONE.In the hours before
Local storm report, Jun 3, 6:44 PM CDT, 13 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 645 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 200 AM 6 SSW ERICK OK 0.88 INCH DIAMETER HAIL 6/3/95 BECKHAM 625 PM 2N 1W LAKE VALLEY OK 0.75 INCH DIAMETER HAIL 6/3/95 WASHdITA PM
Local storm report, Jun 3, 6:45 PM CDT, 12 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 645 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 200 AM 6 SSW ERICK OK 0.88 INCH DIAMETER HAIL 6/3/95 BECKHAM 625 PM 2N 1W LAKE VALLEY OK 0.75 INCH DIAMETER HAIL 6/3/95 WASHITA PM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:50 PM CDT | Flash Flood Warning | OUN | Pushmataha | 2 hr |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Choctaw, Pushmataha | 46 min |
| Jun 2, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 38 min |
| Jun 2, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 40 min |
| Jun 2, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 45 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 3, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Jun 3, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 3, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 48 min |
| Jun 3, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 60 min |
| Jun 3, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 66 min |
| Jun 3, 2:12 AM CDT | Tornado Warning | OUN | Beckham | 48 min |
| Jun 3, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 63 min |
| Jun 3, 3:17 AM CDT | Flash Flood Warning | OUN | Washita | 118 min |
| Jun 3, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 60 min |
| Jun 3, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 57 min |
| Jun 3, 6:40 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 50 min |
| Jun 3, 8:45 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 45 min |
| Jun 3, 9:17 AM CDT | Tornado Warning | OUN | Beckham | 43 min |
| Jun 3, 9:33 AM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Jun 3, 11:29 AM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| Jun 3, 1:45 PM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Jun 3, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 35 min |
| Jun 3, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.